Jump to content
Acne.org
  • entries
    2
  • comments
    0
  • views
    687

Entries in this blog

 

Day 29

One more pill to go and I will be completely through with my first month! I had a dermatologist appointment today, and all of my lab work came back great. He said the initial breakout that I am experiencing is completely normal, and is hopefully a sign that the medicine is starting to run its course. He said I should start experiencing clearing in month 2, and he is hoping that by the end of month 3 I will be 90% clear. This feels like so long from now, but when I think about it... this month has already flown by. We discussed my back pain, and he said that unfortunately, many people experience back pain while on accutane. He said it is mostly due to my joints becoming more dry. Basically, I just have to deal with it unless it becomes too uncomfortable. Then he will have to lower my dosage. I am only taking 40mg/day now, so I am hoping it will stay manageable. He also did a glycolic peel during my visit to start helping with my existing acne scars. My face is already pretty sensitive, so it definitely felt like my face was burning off the ENTIRE 4 minutes I had it on. Beauty is pain, right? As far as side effects go, they are still pretty much the same. Extremely dry and cracked lips, somewhat dry face, and lower back pain/aches. I am still having new cysts pop up almost everyday. I think the number of new whiteheads has gone down some.

hpw87

hpw87

03/23/2015

 

Day 1 - 26

I honestly cannot remember the last time I had pretty skin. I started with mild acne around my early teenage years. I remember my skin was never dewy and clear like most of my friends. Later into high school, my acne started getting slightly worse and I now had pitting scars. The scars are mostly over my cheek area. I am now 23, and my acne has gotten extremely bad. I thought it might be due to hormones and stress, so I tried a few different birth control products to help. Nothing helped. I tried antibiotics, creams, prescription creams, and pretty much every acne product I could get my hands on at Sephora. The acne is not only on my face, but it has spread to my neck, back, chest and shoulders. It is mostly whiteheads, but I always have multiple, deep, cystic bumps on my face as well. They are painful and itch. I have some blackheads on my nose, but I they are not nearly as noticeable as the large cystic acne. After doing countless hours of research, I decided it was time to try Accutane. I read countless blogs, forums, and articles. Some were triumphant tales of success, and a few were horror stories of side effects. My acne has gotten to the point that I needed serious help. It has had a large impact on my self esteem, so I knew it was time for something drastic. I felt like the pros outweighed the cons, and I knew I would be closely monitored by my dermatologist. So, I decided it was worth a shot. I am now on day 26 of the medicine, and I have been taking a 40mg dose once daily. I wanted to wait and start this blog when I had something to post about. I will continue to post about my journey, so that hopefully it will help someone else out along the way. So far, my acne has not gotten any better. If anything, I believe it has gotten a little worse. I was expecting this, as my dermatologist told me that some people's acne flairs up before it starts getting better. I started noticing dry lips about 2 weeks into the medication. At first, they were just slightly dry. Now they are like freaking Sahara desert OMG give me some chapstick dry. It literally feels like my lips are peeling off my face (not to be dramatic or anything ). Although it is annoying and slightly painful, it is definitely tolerable. I try to keep Aquafor on them at all times which seems to help. Before I go to bed, I cake on the Aquafor to keep them as moisturized as possible while I am sleeping. My dermatologist suggested Aquafor for my lips and Cetaphil or Cerave for my face and skin. I have been using Cetaphil, and it seems to moisturize my face just fine. I just started noticing my face getting dry yesterday, and it is not severe dryness. He told me once my face starts getting dry, the acne should start getting better shortly after. So hopefully, I am past the initial flare up stage and into the clearing phase. Fingers crossed! Now for a few side effects that are either from the medicine or from the extremely stressful few weeks I have had... or maybe even a little combination of the two: I have had a low grade fever for the past 3 or 4 days. I don't really feel sick or anything, and the highest it has been is 99.6. I am pretty fatigued though.. so this is more than likely due to the stress. I have a dermatologist appointment on Monday for my next 30 day supply, so I will ask the doc then. I have had some back pain, but I drive quite a bit for work. That could be contributing to the back pain. Here are two pictures of my face on Day 10 of the treatment. I will post updated pictures sometime in the next few days, but as I said, I have not really had any improvement.

hpw87

hpw87

03/20/2015

×